Idaho, 2010

Damaging Wind in Idaho, June 19, 2010

June 19, 2010 · NWS PIH · 1 event in 1 county or zone

Sixty mph wind gusts from thunderstorm outflow.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PIH wrote it up.

Sixty mph wind gusts from thunderstorm outflow.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 19, 1:18 PM MST, 2 hours 27 minutes earlier.

Area forecast discussion, Jun 19, 1:18 PM MST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
218 PM MDT SAT JUN 19 2010

.DISCUSSION...TSTMS DEVELOPING OVER THE MTNS THIS AFTN AS THE
AIRMASS DESTABILIZES WITH THE APPROACHING UPPER LOW. HAVE ADDED
ISOLD TSTMS TO THE SNAKE RIVER PLAIN...AS SOME OF THE MTN TSTMS WILL
LIKELY PUT OUT SOME OUTFLOW BOUNDARIES INTO THE VALLEY. NAM12 SEEMS
TO HAVE THE BEST HANDLE ON THE CONVECTION THIS AFTN. TSTMS SHOULD
DIMINISH THIS EVE...BUT EXPECT ISOLD TSTMS TO CONTINUE IN THE MTNS
OVERNIGHT. SHOULD SEE A REPEAT ON SUNDAY...BUT WITH HIGHER COVERAGE
AS THE UPPER LOW MOVES INTO ERN OR. SUN NIGHT...THE UPPER LOW BEGINS
TO PULL NEWD AND INTO WRN MT BY MON MORN. THIS SHOULD TAKE MOST OF
THE PRECIP INTO THE NRN PART OF THE FCST AREA MON. BY TUE MORN...THE
PRECIP SHOULD BE OUT OF THE AREA. COOLER TEMPS WILL DOMINATE MON AND
TUE IN THE WAKE OF THE UPPER LOW.

THE REST OF THE WEEK WILL SEE A DOMINANT UPPER TROF PATTERN OVER THE
PAC NW. THIS WILL RESULT IN A RETURN OF SHOWERS AND TSTMS MAINLY IN
THE NORTHERN FCST AREA WED THROUGH SAT. HEDGES

&&

.AVIATION...-TSRA SHOULD BE MOST ACTIVE THIS AFTERNOON AND TONIGHT
IN AREAS AWAY FROM THE FOUR AIRDROMES.  HOWEVER HAVE KEPT VCTS IN
FOR THE MID-AFTERNOON THROUGH EARLY EVENING AS THEY SHOULD GET CLOSE
TO KPIH...KIDA...AND KSUN IN THE MOUNTAIN TERRAIN THAT IS CLOSE BY.
SOME MID TO HIGH LEVEL CEILINGS POSSIBLE IN THE OVERNIGHT HOURS WITH
CLEARING OUT IN THE MORNING EVERYWHERE BUT KSUN WHICH WILL HAVE
WIDESPREAD CLOUDINESS DUE TO A SHORTWAVE MOVING IN DURING SUN
MORNING.  WIND REMAINING LIGHT WITH AN EASTERLY COMPONENT FOR THE
SNAKE RIVER PLAIN AIRPORTS...LIGHT AND VARIABLE AT KSUN.  MESSICK

&&

.FIRE WEATHER...THUNDERSTORMS DEVELOPING THIS AFTERNOON ARE OVER A
WIDER EXPECTED AREA THAN PREVIOUS FORECAST.  AS A LOW APPROACHES
FROM THE WEST...EXPECT MORE INSTABILITY AND MORE THUNDERSTORM
COVERAGE SUN AFTERNOON.  CLOUD COVER REDUCING MIXING LEVELS AS IT
MOVES IN.  HAINES INDEX OF 6 CONTINUES INTO SUN AFTERNOON IN THE
EXTREME SOUTHEAST CORNER IN ZONE 413...BUT INCREASED MOISTURE
REDUCES EVERYWHERE TO LOW OR VERY LOW HAINES BY LATE SUN AFTERNOON.
THE LOW BRINGS IN SOME MODERATE RIDGE AND TRANSPORT WINDS...BUT
NOTHING OUT OF THE ORDINARY WITH GENERAL SOUTHWEST AIRFLOW.  AFTER
THE LOW PASSES SUN NIGHT...MON WILL BE MORE STABLE WITH COLDER
TEMPERATURES THOUGH STILL BREEZY TO WINDY.  NEXT TROUGH NOT EXPECTED
UNTIL THU NIGHT/FRI...SO WARMING AND DRYING FOR THE MIDDLE PART OF
THE WEEK UNDER VERY STRONG SUNSHINE.  MESSICK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 19, 2:35 AM MST, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
335 AM MDT SAT JUN 19 2010

IDZ017>025-031-032-200945-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
335 AM MDT SAT JUN 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

In the hours before

Local storm report, Jun 19, 2:24 PM MST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
324 PM MDT SAT JUN 19 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND GST     ABERDEEN                42.94N 112.84W
06/19/2010  M51.00 MPH       BINGHAM            ID   MESONET

&&

CHATTINGS
Local storm report, Jun 19, 2:30 PM MST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
330 PM MDT SAT JUN 19 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND GST     ABERDEEN                42.94N 112.84W
06/19/2010  M54.00 MPH       BINGHAM            ID   MESONET

&&

CHATTINGS
Local storm report, Jun 19, 2:55 PM MST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
355 PM MDT SAT JUN 19 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND GST     5 S TABER               43.25N 112.63W
06/19/2010  E58.00 MPH       BINGHAM            ID   TRAINED SPOTTER

&&

CHATTINGS

The radar

The Pocatello radar (KSFX), 69 km away, was scanning. The volume nearest the first event began at 22:46 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Butte

When
June 19, 3:45 PM MST to 3:55 PM MST
Where
Butte County, 18 mi SSW of Arco
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
43.389, -113.438

Sixty mph wind gust at Craters of the Moon.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2010Every state in 2010This day in weather historyWarnings in Idaho, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 238779.